Alert archive / West Virginia / Heat Advisories in 2012

Heat Advisory 13, NWS Charleston, WV

July 25, 201221 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio

NWS Charleston, WV issued this heat advisory at Jul 25, 2012, 1:59 PM EDT for 21 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Jul 26, 2012, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2012, 1:59 PM EDT (17:59 UTC)
In effect from
Jul 26, 2012, 12:00 PM EDT
Expired
Jul 26, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 34 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WWUS71 KRLX 251759
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT WED JUL 25 2012


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
260200-
/O.NEW.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION
159 PM EDT WED JUL 25 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY.

* HEAT INDEX VALUES...IN THE LOWER 100S DUE TO TEMPERATURES IN THE
  LOWER TO MID 90S AND HIGH HUMIDITY. 

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
4 follow-up statements
469 
WWUS71 KRLX 260119
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT WED JUL 25 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
260930-
/O.CON.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION
919 PM EDT WED JUL 25 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
THURSDAY...

* HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE. 

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
838 
WWUS71 KRLX 260730
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT THU JUL 26 2012

WVZ024>026-261530-
/O.EXA.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...WILLIAMSON...GILBERT CREEK...
CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...
MALLORY...SWITZER...HOLDEN...MAN...MADISON
330 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* HEAT INDEX VALUES...BETWEEN 100 AND 102 DUE TO TEMPERATURES IN
  THE MID 90S...AND DEWPOINTS AROUND 70.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
261530-
/O.CON.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION
330 AM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...BETWEEN 100 AND 104 DUE TO TEMPERATURES IN THE
  MID 90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
455 
WWUS71 KRLX 261355
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
955 AM EDT THU JUL 26 2012

WVZ029>031-262200-
/O.EXA.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT
955 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE MID
  90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>026-262200-
/O.CON.KRLX.HT.Y.0013.120726T1600Z-120727T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
955 AM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
654 
WWUS71 KRLX 261840
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT THU JUL 26 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>026-029>031-270000-
/O.CON.KRLX.HT.Y.0013.000000T0000Z-120727T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT
240 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR 
  HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT 
  TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...HEAT 
  STROKE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 25, 1:56 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 25, 1:56 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT WED JUL 25 2012

.SYNOPSIS...
WEAK FRONT LIFTS BACK NORTH THROUGH TONIGHT. COLD FRONT PASSES THURSDAY
NIGHT INTO FRIDAY. SECOND COLD FRONT PASSES SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
STALLED FRONTAL BOUNDARY STILL APPEARS TO BE DRAPED ACROSS
SOUTHERN ZONES AT 1730Z...GENERALLY NEAR POINT PLEASANT...TO
CHARLESTON...TOWARDS BKW...WITH BETTER MOISTURE...I.E. DEW POINTS IN
THE UPPER 60S TO MID 70S SOUTH OF THE FRONT...AND DRIER
AIR...UPPER 50S TO LOWER 60S DEW POINTS TO THE NORTH. HAVE
CONTINUED TO MAINTAIN SLIGHT CHANCE TO CHANCE POPS ACROSS THE
SOUTH WHERE BETTER MOISTURE EXISTS...WITH ONLY SLIGHT CHANCES TO
THE NORTH...WHERE CONVECTIVE INITIATION IS LESS LIKELY...BUT
WHERE A STRAY STORM COULD GO. FRONTAL BOUNDARY IS EXPECTED TO
SLOWLY DRIFT NORTHEASTWARD THROUGH THE CWA LATER TODAY AND
TONIGHT...AS UPPER TROUGH AND SURFACE COLD FRONT TO THE WEST PUSH
EASTWARD. MOST OF ANY CONVECTION THAT IS ABLE TO DEVELOP TODAY
SHOULD DIE DOWN WITH THE LOSS OF DAYTIME HEATING...FOR A MAINLY
QUIET OVERNIGHT.

WITH MOISTURE INCREASING AS FRONTAL BOUNDARY LIFTS
NORTH...EXPECTING A WARM MUGGY NIGHT TONIGHT...WITH TEMPERATURES
STRUGGLING TO GET OUT OF THE 70S. NOT EXPECTING MUCH IN TERMS OF
FOG FORMATION TONIGHT...AS PRESSURE GRADIENT WILL BE TIGHTENING IN
ADVANCE OF APPROACHING COLD FRONT...WHICH IS PROGGED TO ENTER
SOUTHEAST OHIO ZONES TOMORROW EVENING. WITH CWA IN THE WARM SECTOR
TOMORROW...AND 850MB TEMPS CLIMBING TO AROUND 21C...AND DEW POINTS
PROGGED TO BE IN THE 70S...THIS WILL PRODUCE HEAT INDICIES IN THE
LOWER 100S ACROSS MUCH OF THE NORTHERN/WESTERN HALF OF THE CWA.
WILL ISSUE A HEAT ADVISORY TO COVER THIS FOR NOON TO 8 PM
THURSDAY.

EXPECTING SEVERE THUNDERSTORMS TO FIRE UP AS THE COLD FRONT
APPROACHES THE CWA. PARTICULARLY ACROSS SOUTHEAST OHIO
ZONES...WHERE A MODERATE RISK HAS BEEN ISSUED BY SPC. MODERATE TO
STRONG INSTABILITY...STRONG WINDS ALOFT...30-35 KTS 0-6KM BULK SHEAR...30-40KT
LLJ...AND UNIDIRECTIONAL WIND PROFILES...WILL ALL COMBINE TO
CREATE AN ENHANCED DAMAGING WIND THREAT. IN ADDITION...PW VALUES
OF UP TO 1.8 TO AROUND 2 INCHES WILL CREATE HEAVY DOWNPOURS. FAST
FLOW SHOULD MITIGATE A MAJOR WATER THREAT...BUT AS WITH ANY
CONVECTIVE COMPLEX...LOCALIZED WATER ISSUES ARE POSSIBLE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
WILL KEEP THIS SHORT TONIGHT AS CONVECTION IS NOT COOPERATING OVER
SOUTHWEST VIRGINIA.

STILL MAINTAINING CONTINUITY FROM FORECAST TO FORECAST FOR THE LOW
PRESSURE SYSTEM SLATED FOR A LATE THURSDAY NIGHT AND FRIDAY PASSAGE
THROUGH THE CWA. SIGNIFICANT HEATING EXPECTED DURING THE DAYTIME
THURSDAY IN ANOTHER HIGH DEWPOINT/HIGH PWAT ENVIRONMENT. WILL GET
SIGNIFICANT INCREASES IN THE LOW AND MID LEVEL FLOW AS THE FRONT
APPROACHES ALONG WITH DIVERGENCE ALOFT IN A STRENGTHENING JET. THE
THUNDERSTORM THREAT WILL CARRY OVER FROM THURSDAY AFTERNOON INTO
THURSDAY NIGHT AIDED BY THE BETTER DYNAMICS...PARTICULARLY SEEN IN
THE 850MB JET. BULK SHEAR VECTORS WILL INCREASE TO 45KTS IN
SOUTHEAST OHIO THURSDAY NIGHT...AND SPC CONTINUES TO ROLL WITH A
SLIGHT RISK FOR THE NORTHERN ZONES ON DAY 2. CANNOT IGNORE THE
POTENTIAL WATER ISSUES AS WELL IN THE TROPICAL ATMOSPHERE. AFTER A
BRIEF REPRIEVE FRIDAY...THE NEXT SURFACE LOW AND COLD FRONT WITHIN
THE 500MB TROUGH AXIS BRINGS MORE SHOWERS AND THUNDERSTORMS LATE
FRIDAY AND FRIDAY NIGHT. SHOULD SEE DRIER AIR ALOFT WITH THE SECOND
SYSTEM...AND DECREASING INSTABILITY INTO FRIDAY NIGHT. DUE TO
TIMING...THE NORTHERN ZONES AGAIN SHOULD BE THE BEST BET FOR STORMS.

EXPECTING A COOL DOWN TOWARDS NORMAL TEMPERATURES AFTER THURSDAY.
INJECTED SOME SREF VALUES INTO THE TEMPERATURES WHICH HAVE BEEN
PERFORMING WELL LATE...AS HAS THE CONSENSUS MOS NUMBERS. TWEAKED FOR
CLIMATOLOGY FROM THERE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
ISOLD SHOWER/STORM ACTIVITY WILL PERSIST ACROSS THE CWA ON SATURDAY
AS THE REGION REMAINS UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH.
HOWEVER...HIGH PRESSURE WILL GRADUALLY BEGIN TO BUILD INTO THE
REGION...PUSHING DRIER AIR INTO THE CWA. THIS WILL SET THE STAGE FOR
A BRIEF DRY PERIOD SUNDAY INTO EARLY NEXT WEEK. REMAINDER OF THE
LONG TERM LOOKS UNSETTLED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY TO 18Z THURSDAY...STALLED FRONTAL BOUNDARY ACROSS
SOUTHERN WEST VIRGINIA WILL LIFT BACK TO THE NORTHEAST LATER TODAY
AND TONIGHT. ISOLD TO SCT CONVECTION WILL BE POSSIBLE THROUGH
AROUND 03Z...MAINLY ACROSS SOUTHERN WV...NORTHEAST KY...AND
SOUTHWEST VIRGINIA...WITH BRIEF MVFR CONDITIONS IN ANY CONVECTION
THAT DEVELOPS.

PATCHY FOG WILL BE POSSIBLE OVERNIGHT...MAINLY IN SHELTERED
MOUNTAIN VALLEYS...BUT FOR THE MOST PART...NOT EXPECTING A
WIDESPREAD FOG EVENT TONIGHT AS PRESSURE GRADIENT WILL TIGHTEN IN
ADVANCE OF AN APPROACHING COLD FRONT.

COLD FRONT WILL PUSH TOWARDS SOUTHEAST OHIO TOWARDS THE END OF THE
PERIOD...WITH SCATTERED CONVECTION STARTING TO DEVELOP AFTER 18Z.
EXPECT DETERIORATING CONDITIONS AFTER 18Z...ALONG WITH STRONG WINDS
IN VICINITY OF ANY CONVECTION THAT DEVELOPS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD
VARY FROM FORECAST WEDNESDAY. MORE OR LESS FOG MAY DEVELOP
OVERNIGHT THAN CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR POSSIBLE IN CONVECTION THURSDAY AFTERNOON AND THURSDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR WVZ005>011-
     013>020.
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...26
LONG TERM...SL
AVIATION...SL
Hazardous weather outlook, Jul 25, 3:55 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
355 AM EDT WED JUL 25 2012

VAZ003-004-WVZ024>027-033>038-046-260800-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
355 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-028>032-
039-040-047-260800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
UPSHUR-BARBOUR-RANDOLPH-
355 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:21 AM EDTFlash Flood WarningRLXMcDowell114 min

Nearby

Heat Advisories in West Virginia, 2012Heat Advisories in Ohio, 2012Heat Advisories in Kentucky, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.